Poly Drug Revisited
Aug 16, 2005
I apologize I didn't give more information. I have reacted to three different combinations. Regimen 1 Kaletra and Combivir, rash after 8 days. Regimen 2 was Atazanavir, Ritonavir, Tenofovir and Zerit, rash after 2.5 hours. The Ritonavir was the suspect. Regimen 3 was Atazanavir and Combivir, rash after 8 days. Am I allergic to all drugs? I have also reacted to antibiotics, sometimes trying five different ones over three weeks, all resulting in a rash where I had to stop the drugs. Thank you.
Response from Dr. Young
Thanks for your follow up.
You're correct in that it'd be unusual to see the rash develop to all of these medications. In reviewing your situation, I'd have to ask if you were taking sulfa (Bactrim, Septra) during this period too (with your low CD4 count). If so, this could be the culprit.
I'd doubt that you're allergic to all medications, though sometimes in rushing through so many treatments in such a short period of time, it can confuse what's causing what. Indeed, I'd (or your doctor)need to know more details about the rash; it's appearance, associated conditions, etc. It might be that the rash might be related to sun exposure or other factors, it could also be that some mild rashes can be tolerated in the short term, allowing your body to become conditioned to the drug (without discontinuation).
I'd review your situation in detail with your doctor for additional insight; and as always, feel free to write back here at TheBody.com.
Good luck, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Do People Get AIDS From Sex With A Prostitute?
- Blisters After Rubbing Vagina Worried I Have HIV
- Herpes After Eating Sperm Worried I Have HIV
- Oral Ulcers After Swallowing Cum Sign Of HIV AIDS
- Sinus Infection After Oral Sex Worried I Have HIV
- White Bumps On Penis After Oral Sex Form Sex Worker What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.